Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Sep 12, 2006, 3:26 PM CDT for Milwaukee County, Wisconsin. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2006, 3:26 PM CDT (20:26 UTC)
- Expired
- Sep 12, 2006, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 46 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 3:46 PM CDT | HEAVY RAIN 2.3 | Milwaukee, WI | 2.30 INCHES OF RAIN MEASURED ON 97TH STREET BETWEEN OKLAHOMA AVENUE AND BELOIT ROAD. |
| Sep 12, 4:40 PM CDT | FLASH FLOOD | Wauwatosa, WI | WATER OVER MANY LOW BACK STREETS. BURLEIGH STREET CLOSED WEST OF HIGHWAY 100 DUE TO HIGH WATER. |
| Sep 12, 4:45 PM CDT | FLOOD | Milwaukee, WI | TIMMERMAN AIRPORT TOWER REPORTED STREET FLOODING ON HAMPTON AVENUE AT 104TH STREET. |
| Sep 12, 5:16 PM CDT | HEAVY RAIN 1.83 | West Allis, WI | 1.83 INCHES OF RAIN MEASURED SINCE 812 AM TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 122029 FFWMKX WIC079-122330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CDT TUE SEP 12 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * FLASH FLOOD WARNING FOR... MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 630 PM CDT * AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A LINE OF STORMS WITH VERY HEAVY RAINFALL OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEFISH BAY...WEST MILWAUKEE...WEST ALLIS...WAUWATOSA...RIVER HILLS... MILWAUKEE...FOX POINT...BROWN DEER...BAYSIDE AND GLENDALE DOPPLER RADAR ESTIMATES INDICATE THAT RAINFALL RATES MAY APPROACH 2 TO 3 INCHES PER HOUR WITHIN THIS RAINBAND. MOTORISTS ARE URGED TO DRIVE WITH CAUTION DURING THE EVENING RUSH HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4285 8806 4285 8784 4318 8790 4318 8805 $$ FOWLE
4 follow-up statements
000 WGUS73 KMKX 122102 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 357 PM CDT TUE SEP 12 2006 WIC079-122330- MILWAUKEE WI- 357 PM CDT TUE SEP 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MILWAUKEE COUNTY... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THE HEAVIEST RAINFALL WAS CURRENTLY AFFECTING THE WESTERN PORTIONS OF MILWAUKEE COUNTY...INCLUDING THE CITIES OF WEST ALLIS...WAUWATOSA...AND GREENFIELD. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEFISH BAY...RIVER HILLS...MILWAUKEE...FOX POINT...BROWN DEER...BAYSIDE...AND GLENDALE. DOPPLER RADAR ESTIMATES INDICATE RAINFALL RATES MAY APPROACH 2 TO 3 INCHES PER HOUR WITHIN THIS RAINBAND. THIS TORRENTIAL RAINFALL WILL CAUSE IMMEDIATE PONDING OF WATER ON ROADWAYS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION DURING THE EVENING RUSH HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MILWAUKEE. LAT...LON 4285 8806 4285 8784 4318 8790 4318 8805 $$ FOWLE
000 WGUS73 KMKX 122151 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 448 PM CDT TUE SEP 12 2006 WIC079-122330- MILWAUKEE WI- 448 PM CDT TUE SEP 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MILWAUKEE COUNTY... AT 440 PM CDT...AIR TRAFFIC CONTROLLERS AT TIMMERMAN FIELD REPORT STREET FLOODING IN SOME AREAS SURROUNDING THE AIRPORT. MANY STREETS THROUGHOUT MILWAUKEE COUNTY ARE LIKELY EXPERIENCING THE SAME TYPE OF FLOODING. THE HEAVIEST RAIN WAS LOCATED IN THE BROWN DEER AREA OF NORTHERN MILWAUKEE COUNTY...WITH THIS THUNDERSTORM MOVING TO THE NORTHEAST AT AROUND 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEFISH BAY...WAUWATOSA...RIVER HILLS...MILWAUKEE...FOX POINT...BROWN DEER... BAYSIDE AND GLENDALE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 4285 8806 4285 8784 4318 8790 4318 8805 $$ DAVIS
000 WGUS73 KMKX 122309 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 607 PM CDT TUE SEP 12 2006 WIC079-122330- MILWAUKEE WI- 607 PM CDT TUE SEP 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHERN MILWAUKEE COUNTY... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN ALONG INTERSTATE 94 NEAR OAK CREEK. THE STORM WAS NEARLY STATIONARY. ADDITIONAL RAINFALL OF UP TO ONE INCH IS POSSIBLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4285 8806 4285 8784 4296 8784 4290 8798 $$ CRAVEN
000 WGUS73 KMKX 122326 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 625 PM CDT TUE SEP 12 2006 WIC079-122335- MILWAUKEE WI- 625 PM CDT TUE SEP 12 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM CDT FOR SOUTHERN MILWAUKEE COUNTY... THE HEAVIEST RAIN HAS PUSHED SOUTH AND EAST OF THE AREA. ADDITIONAL LIGHT RAINS OVERNIGHT ARE NOT EXPECTED TO CAUSED RENEWED FLOODING. LAT...LON 4285 8806 4285 8784 4296 8784 4290 8798 $$ CRAVEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:51 AM CDT, 12 hours 35 minutes earlier.
Area forecast discussion, Sep 12, 2:51 AM CDT, 12 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 AM CDT TUE SEP 12 2006 .DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY AND TONIGHT...THEN ON QUIET WEATHER WEDNESDAY AFTERNOON THROUGH FRIDAY. MODELS ARE IN FAIR AGREEMENT WITH SYNOPTIC SITUATION THROUGH 84 HOURS. COLD UNSTABLE UPPER LOW WILL DRIFT ACROSS WISCONSIN TODAY AND TONIGHT...WHILE SURFACE LOW TRACKS FROM CENTRAL ILLINOIS TO THE SOUTHERN TIP OF LAKE MICHIGAN TODAY...THEN THROUGH LOWER MICHIGAN TONIGHT. THE COLUMN TO H700 SHOULD REMAIN SATURATED THROUGH MIDNIGHT TONIGHT...THEN GRADUALLY DRY OUT FROM THE WEST LATE TONIGHT. THE STRONG SHORT WAVE ASSOCIATED WITH THE UPPER SYSTEM IS NOT EXPECTED TO ROTATE THROUGH CWA UNTIL AROUND 06Z. RAIN CHANCES SHOULD GRADUALLY DIMINISH AFTER 06Z. ALTHOUGH AN INVERSION IS EXPECTED FROM AROUND H900 TO H800 TODAY...ENOUGH MID LEVEL INSTABILITY EXISTS TO MENTION ISOLATED THUNDERSTORMS. K INDEX TODAY EXPECTED TO BE IN THE MID 30S WITH TT NEAR 50. CURRENTLY...LIGHTNING IS SHOWING UP IN LARGE RAIN AREA MOVING NORTHWARD THROUGH CWA. IN ADDITION...MODELS INDICATE PERSISTENT Q CONVERGENCE AND H700 OMEGA THROUGH 06Z THIS EVENING. MODELS ALSO INDICATE SOME FRONTOGENETIC FORCING ALONG H850 BARO ZONE ACROSS CWA THROUGH 00Z. ISENT LIFT IS WEAK BUT PERSISTENT. GIVEN ALL THESE FACTORS...WILL STAY CLOSE TO HIGHER MAV POPS THROUGH TONIGHT. I WILL ALSO ADD A SMALL CHANCE FOR SOME LINGERING SHOWERS IN THE SOUTHEAST WEDNESDAY MORNING. UPPER TROUGH IS JUST PASSING SOUTHEAST WISCONSIN WITH COLD POOL. EASTERN CWA REMAINS CYCLONIC BOTH ALOFT AND AT THE SURFACE. MODELS INDICATE COLUMN SHOULD REMAIN NEARLY SATURATED TO H700 IN THE FAR EAST AT 12Z WEDNESDAY...ALTHOUGH RAPID DRYING IS INDICATED IN THE WEST AS THE UPPER RIDGE BUILDS IN. SOME LINGERING OMEGA AND QCONVERGENCE IS ALSO INDICATED. WILL STAY CLOSE TO MAV POPS WEDNESDAY MORNING. DRY SURFACE RIDGE BUILDS ACROSS CWA WEDNESDAY AFTERNOON WITH UPPER RIDGE DEVELOPING. COLUMN DRIES FROM THE TOP DOWN. THE DRY AIRMASS LINGERS ACROSS THE REGION THROUGH AT LEAST FRIDAY. WILL STAY WITH A DRY FORECAST AT THIS TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 12, 10:15 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1015 AM CDT TUE SEP 12 2006 WIZ046-047-051-052-056>060-062>072-131100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1015 AM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TODAY WILL PRODUCE POCKETS OF HEAVY RAINFALL...WITH A POSSIBILITY OF SOME MINOR URBAN OR SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND WEST OF A GREEN LAKE...LAKE MILLS TO BRODHEAD LINE SATURDAY NIGHT...AND ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-131100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1015 AM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE NEEDED LATE TONIGHT AND WEDNESDAY MORNING FOR HIGH WAVES. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY. GEHRING
In the hours before
Local storm report, Sep 12, 11:33 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1133 AM CDT TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLOOD LAKE MILLS 43.07N 88.91W
09/12/2006 JEFFERSON WI LAW ENFORCEMENT
MINOR STREET FLOODING. STALLED CAR ON OWENS ST. WEST
MADISON STREET...WATER AT LEAST CURB DEPTH.
&&
GDLocal storm report, Sep 12, 1:51 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD COLUMBUS 43.34N 89.03W
09/12/2006 COLUMBIA WI NWS EMPLOYEE
WATER ON CITY STREETS OVER THE CURB.
1115 AM FLOOD WATERTOWN 43.19N 88.72W
09/12/2006 JEFFERSON WI NWS EMPLOYEE
WATER ON CITY STREETS OVER THE CURB.
1115 AM FLOOD ARLINGTON 43.34N 89.38W
09/12/2006 COLUMBIA WI NWS EMPLOYEE
WATER ON CITY STREETS OVER THE CURB.
&&
GDLocal storm report, Sep 12, 1:54 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
154 PM CDT TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD WATERTOWN 43.19N 88.72W
09/12/2006 JEFFERSON WI LAW ENFORCEMENT
5 FEET OF WATER REPORTED ON THE WEST SIDE OF WATERTOWN.
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:54 PM CDT | Flash Flood Warning | MKX | Dodge, Jefferson | 3 hr |
| Sep 12, 2:20 PM CDT | Flash Flood Warning | MKX | Waukesha | 3 hr |
| Sep 12, 3:49 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine | 3 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.